Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Wanna stop

I am wanting to quit taking pain pills starting Monday. What will be the best advice? I don't have the funds to get the stuff in the Thomas recipe. I have 3 Oxys left and I want to wean myself off with those three. How can I do that? They are 10/325.
9 Responses
Avatar universal
Hi, I'm not sure how you go about weaning yourself off with 3 pills left, I quit taking my Norco 10/325 24 days ago, and like you, I had 4 pills left, and thought I could (or wanted) to stretch them out over a couple of days, but then I just talked myself into taking them as I normally did, and getting onto the withdrawal to get it over with, and all in all, it wasn't as bad as I thought it was going to be. I've withdrawn from those pills several times, but the last couple times were the worst, and it still wasn't as bad as I thought it was going to be. It's funny how even though you know what it's like to withdrawal, once you get the pills going back in you for a while, your mind forgets what the withdrawal was like. I had a lot of positive thinking and did not take any time off from work because working kept me busy, which kept me from craving the pills or thinking about how crappy I felt. How long have you been taking them and how many a day do you take? Age and health also play into your withdrawal symptoms and length of withdrawal.
Avatar universal
Hi and welcome to the form.....as for tapering 3  pills is not going to make a difference  you be best to just get rid of them....this is 1/3 phyical and 2/3 mental so be ready yo fight it out on both fronts...try not to let fear into the equation it is always worst in our minds then it turns out to be....the best thing you can bring to the table is a positive attitude  it makes the difference between being uncomfortable and suffering  suffering is a choice  right now get out and pick up a case of gatoraid you will need to force the fluids....pick up some epsom salt for the bath....a hot soak goes a long way in reliving the symptoms you may need several a day  pick up some movies  it will keep you bizzy all night  most people dont sleep....I have said this a million times but ''you just got to be ok without being ok for a wile''  this should be your mantra for the next few days....we do home detoxes all the time here and most people are more comfortable in there home then in a detox center  how much where you taking ??? at what dose??/ and your age will all factor in in how long and sever this will be  keep posting for support we can walk you threw the whole process  if you have questions just ask
>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<
Avatar universal
I am 31 and I have been taking them for like 3 years now. I take anywhere from 2-6 a day.
Avatar universal
Hi....well your dose is low and your right down the middle with age groups so your detox should not be that bad...where here to help and have a lot of home cures so let us know what is bothering you as far as the detox goes we all look forward to helping you
>>>>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<
Avatar universal
Hey Girl   where here it is monday is this day 1 for you???  keep us posted we all want  to help.....recovery is a ''we'' thing not a ''I'' thing together we can win
>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<<
Avatar universal
Hi everyone I had a slip yesterday. I fell and landed on my hip I did t take anything for it. I took a hydrocodone this morning because it hurt worst. So as soon as this wears off that will be it. I do have a couple questions, what's the best thing for restless legs? Also what can I do as far as energy? I really appreciate everyone's input it means a lot that there is people out there that is willing to help me. How long does withdrawal usually last? What symptoms would I have?
Thank you scaredgirl31
1 Comments
I just wrote a very long comment to you, but for some reason it didn't post. Anyway, I was telling you that for the restless leg thing, I took a really hot bath 1/2 hour before I went to bed, and lathered my legs and hips up in lavender lotion after the bath, and the lavender soothed my legs and had a very calming effect and it helped alot. Also having a cool room seemed to help me alot. I am 38 years old and I just did my detox for what seems like the 100th time, and the worst of it is over in about 5 days, but the mental part stays longer. If you have a positive attitude and tell yourself it's all in your head (which it kinda is in a way), then that helps alot too, and keep busy. I kept very very busy and that kept my mind off the pills and the discomfort and the urge to take a pill. I will admit for the first several days I found myself reaching for my bottle in my purse at certain times of the day, but when I remembered I had no more norcos, it didn't bother me, it was just the habit of taking them. My back also hurt really bad for a couple days and I still have low energy, but I also got bronchitis about a week and a half into my detox so that has been hard to recover from also, and I think that is almost harder for me than the norco withdrawals, and I was taking 8-10 Norco 10/325 a day for about 4 or 5 years, and have been on Vicodin/Norco for about 10 years all together. I hope this helps, good luck!
Avatar universal
Thank you sjs49 I will give it a try. Tonight will be the first night of withdrawals. But I do have a positive attitude about this.
2 Comments
That really does go a long way. And if you can stand it, take a couple 5 or 10 minute walks every day in the evening. That helped me alot too.And your sleep might be hit and miss for a while, but if your body is ok with benedryl, I took a couple low doses of those everynight and they relaxed my mind enough to fall asleep and stay asleep for the most part, and I still have to take them every once in a while. And just so you know, I'm only 28 days clean, and I feel amazing!! I felt amazing at 10 days...until I got bronchitis. And another thing that helped me was just cuddling into my 1 year old at night time and getting him to love on me released alot of endorphins which made me feel good...if you have little ones, that give you quality cuddle time and makes you feel amazing and happy.
I do have 2 little ones a 3 yr old and a 7yr old.  My 3 yr old loves to cuddle. I will be keeping my mind busy I am taking them to the zoo tomorrow. So that will be good. About to get a hot bath to relax my legs they hurt real bad I wanna cry. Wish me luck.
Avatar universal
Hey Girl  how goes it???......one thing you need to do is get rid of alll the pills in the house  you cant keep a safty net ....most addicts will cave in the mist of withdrawals......let us know how your doing we can help ...we have home cures to help ez the symptoms but can olny help if you tell us what is bothering you  as alway keep posting for support
>>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<
Avatar universal
Hi there! Unless you haven't been using very long those 3 pills are not going to work for tapering. My advice would be to either get rid of them or only take the bare minimum necessary to ease withdrawal symptoms. You will start to feel withdrawals 12-24 hours after your last dose. Your initial symptoms will probably be the sweats, headache, body ache, restless legs, muscle spasms, and anxiety. When pain is unbearable take a half of one, then another half if necessary. You need to feel the withdrawals to know you're working it out of your system. I detoxed cold turkey and used ibuprofen, excedrin, Imodium, and Benadryl or unisom to help with sleep. If you can't afford any of those hot baths, cool and hot washcloths, TONS of water, hot tea with milk and honey and lots of rest should all help slightly. It I sn't going to be fun no matter what you do. The worst days for me were days 2-3. If you have access to diazepam or any type of benzo that will be extremely helpful! Wishing you the best of luck and you can do this! Making the decision is hard, just stick with it and know that you have support!
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.